Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 94, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Aug 24, 2007, 3:48 PM CDT for Brown County, Kansas. It took effect at Aug 24, 2007, 3:53 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 3:48 PM CDT (20:48 UTC)
- In effect from
- Aug 24, 2007, 3:53 PM CDT
- Expired
- Aug 24, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Brown County, KS
The radar
The Topeka radar (KTWX), 109 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 242053 FFWTOP KSC013-242345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN AND CENTRAL BROWN COUNTY IN NORTHEAST KANSAS... * UNTIL 645 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES OF 1 TO 2 INCHES OF RAIN PER HOUR OVER PORTIONS OF WEST CENTRAL BROWN COUNTY. THIS AREA HAS ALREADY RECEIVED 3 TO 4 INCHES OF RAIN DUE TO RECENT THUNDERSTORM ACTIVITY SO FLASH FLOODING IS LIKELY WITH THE ADDITIONAL RAINFALL OVER WESTERN BROWN COUNTY THIS AFTERNOON. FLASH FLOODING IS EXPECTED TO EFFECT MAINLY COUNTY ROADS IN WESTERN BROWN COUNTY AND IN AND AROUND THE URBAN AREAS OF HIAWATHA. * LOCATIONS IMPACTED INCLUDE... KICKAPOO RESERVATION... HAMLIN... MORRILL... HIAWATHA... FAIRVIEW... TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3965 9579 3965 9554 3993 9551 3993 9578 $$
1 follow-up statement
000 WGUS73 KTOP 242338 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 636 PM CDT FRI AUG 24 2007 KSC013-242346- BROWN- 636 PM CDT FRI AUG 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR WESTERN AND CENTRAL BROWN COUNTY... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3965 9579 3965 9554 3993 9551 3993 9578 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 6:49 AM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Aug 24, 6:49 AM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 649 AM CDT FRI AUG 24 2007 .UPDATE... HEAVY RAIN/FLASH FLOOD THREAT HAS SHIFTED EAST AND SOUTH OF THE FORECAST AREA AND FLASH FLOOD WATCH HAS LIKEWISE BEEN DISCONTINUED. && .PREV DISCUSSION... /ISSUED 409 AM CDT FRI AUG 24 2007/ DISCUSSION... LATEST SATELLITE SHOWS A SHORTWAVE TROUGH MOVING ACROSS CENTRAL KANSAS THIS MORNING. ANOTHER SHORTWAVE WAS MOVING THROUGH NORTHEAST COLORADO. THE FRONTAL BOUNDARY EXTENDED FROM NORTHWEST MISSOURI ACROSS THE TOPEKA AREA TO NEAR EMPORIA AT 08Z. AN OUTFLOW BOUNDARY HAS SURGED THROUGH THE EMPORIA AREA SHIFTING THE WIND TO THE WEST. THUNDERSTORMS HAVE BEEN TRAINING ACROSS MOST OF NORTHEAST KANSAS THOUGH THE NIGHT. PROFILER WINDS SHOW THAT THE LOW LEVEL JET HAS BEEN VEERING WITH TIME TO THE SOUTHWEST AND HAS FOCUSED THE CONVECTION FURTHER EAST NEAR THE MISSOURI BORDER THEN INTO NORTHWEST MISSOURI THIS MORNING. CONVECTIVE TRENDS SHOW A WEAKENING TREND ACROSS CENTRAL KANSAS AS WELL AS PARTS OF EAST CENTRAL AND NORTHEAST KANSAS. THE NORTH CENTRAL COUNTIES WERE DROPPED FROM THE FLASH FLOOD WATCH BUT KEPT AREAS FROM NEAR MANHATTAN TO OSKALOOSA NORTH FOR THIS MORNING. 850 TO 700 MB THETA-E AXIS LINES UP ALONG AND SOUTH OF THE FRONT THIS MORNING WITH PWS TO THE SOUTH OF THE BOUNDARY AROUND 2 INCHES. POTENTIAL STILL EXISTS FOR A FEW MORE HOURS FOR HEAVY RAINFALL UNTIL LLJ WEAKENS AND TROUGH MOVES THROUGH. CONTINUED LOWER POPS THIS AFTERNOON IN NORTH CENTRAL KANSAS BUT KEPT HIGHER POPS IN THE EAST AS THE FRONT STALLS SOMEWHERE IN EAST CENTRAL OR SOUTHEAST KANSAS. THE FRONT WILL BE A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING WITH SHORTWAVE MOVING EAST ACROSS THE STATE THIS AFTERNOON AND TONIGHT. SOUTH OF THE FRONT CAPES RANGE FROM 2500 TO 3000 J/KG LATER THIS AFTERNOON. OUTFLOW FROM THIS MORNINGS MCS WILL LIKELY PUSH THE FRONT A BIT FURTHER SOUTH THAN THE MODELS ARE FORECASTING. HOWEVER FRONT COULD MOVE NORTH INTO EAST CENTRAL KANSAS TONIGHT AND SHORTWAVE TROUGH APPROACHES FROM THE WEST. HIGHS TODAY WILL BE TRICKY WITH THE COOLEST TEMPERATURES IN THE UPPER 70S NEAR THE NEBRASKA BORDER WITH THE WARMER TEMPERATURES TO THE SOUTH IN EAST CENTRAL KANSAS IN THE MID 80S. AVIATION... VFR TO MVFR CONDITIONS POSSIBLE AT KTOP AND KFOE THIS MORNING AS SHORTWAVE TROUGH MOVES THROUGH. ADDITIONAL CONVECTIVE ACTIVITY IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT... BUT SHOULD BE FOCUSED SOUTH OF THE TAF SITES. REFER TO SHORT TERM DISCUSSION FOR DETAILS. TOP WATCHES/WARNINGS/ADVISORIES...FFA FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS UNTIL 1 PM THIS AFTERNOON... KSZ010>012-022>024-026-036-038-039. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 24, 9:31 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 931 AM CDT FRI AUG 24 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-251200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 931 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED ABOUT THE AREA TODAY INTO TONIGHT WITH THE BETTER CHANCES MAINLY ALONG AND SOUTHEAST OF A COUNCIL GROVE TO TOPEKA LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SOME OF THE STORMS MAY BECOME SEVERE GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN HAZARDS FROM THE MID AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY LINGER ACROSS PORTIONS OF EAST CENTRAL KANSAS SATURDAY MORNING. THUNDERSTORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT ACROSS EAST CENTRAL KANSAS. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:12 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 20 min |
| Aug 23, 8:47 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 43 min |
| Aug 23, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 47 min |
| Aug 23, 10:43 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 47 min |
| Aug 23, 11:15 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| Aug 24, 3:15 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| Aug 24, 4:35 PM CDT | Tornado Warning | TOP | Brown | 10 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.